DrugLib.com — Drug Information Portal

Rx drug information, pharmaceutical research, clinical trials, news, and more



Fulminant myopericarditis from phenytoin-induced systemic lupus erythematosus.

Author(s): Atwater BD, Ai Z, Wolff MR

Affiliation(s): Division of Cardiovascular Medicine, Department of Internal Medicine, University of Wisconsin Hospitals and Clinics, Madison, WI 53705, USA. bd.atwater@hosp.wisc.edu

Publication date & source: 2008-09, WMJ., 107(6):298-300.

Publication type: Case Reports

Myocarditis and pericarditis are identified at autopsy in up to 50% of patients with systemic lupus erythematosus. However, clinical symptoms of heart failure are unusual, occurring in only 5%-7% of patients. Drug-induced lupus is rare and typically causes classic lupus symptoms of rash, fever, pleuritis, renal insufficiency, and arthritis. We present an unusual case of drug-induced lupus from chronic phenytoin use in a man who presented with symptoms of fulminant myopericarditis. To our knowledge, this is the first such case reported in English.

Page last updated: 2009-02-08

-- advertisement -- The American Red Cross
 
Home | About Us | Contact Us | Site usage policy | Privacy policy

All Rights reserved - Copyright DrugLib.com, 2006-2017